Alert archive / New Jersey / Gale Watches in 2019

Gale Watch 15, NWS Philadelphia/Mount Holly

October 19, 2019

NWS Philadelphia/Mount Holly issued this gale watch at Oct 19, 2019, 3:26 AM EDT. It took effect at Oct 20, 2019, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2019, 3:26 AM EDT (07:26 UTC)
In effect from
Oct 20, 2019, 12:00 PM EDT
Expired
Oct 19, 2019, 3:45 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

617 
WHUS71 KPHI 190726
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
326 AM EDT Sat Oct 19 2019

ANZ452>455-192200-
/O.NEW.KPHI.GL.A.0015.191020T1600Z-191021T0400Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
326 AM EDT Sat Oct 19 2019

...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

The National Weather Service in Mount Holly has issued a Gale
Watch, which is in effect from Sunday afternoon through Sunday
evening.

* WINDS AND SEAS...Northeast winds 15 to 25 kt with gusts up to 
  35 kt. Seas 5 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

MPS
1 follow-up statement
067 
WHUS71 KPHI 191945
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
345 PM EDT Sat Oct 19 2019



ANZ454-455-200845-
/O.UPG.KPHI.GL.A.0015.191020T1600Z-191021T0400Z/
/O.NEW.KPHI.GL.W.0018.191020T1800Z-191021T0400Z/
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
345 PM EDT Sat Oct 19 2019

...GALE WARNING IN EFFECT FROM 2 PM SUNDAY TO MIDNIGHT EDT SUNDAY
NIGHT...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 2 PM Sunday to midnight EDT
Sunday night. The Gale Watch is no longer in effect.

* WINDS AND SEAS...Northeast winds 20 to 30 kt with gusts up to 
  35 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ452-453-200845-
/O.UPG.KPHI.GL.A.0015.191020T1600Z-191021T0400Z/
/O.NEW.KPHI.SC.Y.0085.191020T1800Z-191021T1200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
345 PM EDT Sat Oct 19 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 8 AM EDT
MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 2 PM Sunday to 8 AM EDT
Monday. The Gale Watch is no longer in effect.

* WINDS AND SEAS...Northeast winds 15 to 25 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ450-451-200845-
/O.NEW.KPHI.SC.Y.0085.191020T2200Z-191021T1200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
345 PM EDT Sat Oct 19 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 8 AM EDT
MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 6 PM Sunday to 8 AM EDT
Monday.

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 
  30 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ431-200845-
/O.NEW.KPHI.SC.Y.0085.191020T1800Z-191021T0600Z/
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
345 PM EDT Sat Oct 19 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 2 AM EDT
MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 2 PM Sunday to 2 AM EDT
Monday.

* WINDS AND SEAS...Northeast winds 15 to 20 kt with gusts up to 
  25 kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 19, 12:26 AM EDT, 3 hours earlier.

Area forecast discussion, Oct 19, 12:26 AM EDT, 3 hours before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1226 AM EDT Sat Oct 19 2019

.SYNOPSIS...
A large area of high pressure will gradually build east towards our
region through Saturday before shifting off shore Saturday night.
Low pressure is expected to progress from the Carolinas on Saturday
night to the waters off the Middle Atlantic coast on Sunday and
Monday. A cold front is anticipated to approach from the west on
Tuesday and it should pass through our region on Tuesday night. High
pressure is expected to follow for Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
With temperatures dropping into the upper 30s and low 40s, will
go ahead and add Mercer, Eastern Montgomery, and Lower Bucks to
the Frost Advisory.

Otherwise, will make some minor adjustments to hourly grids
based on latest surface obs.

Low pressure to our northeast will continue to pull further
away tonight, and a center of high pressure will move overhead.
This will cause the winds to drop off to very light levels
tonight, and also present a good setup for radiational cooling
with clear skies in place. The main forecast issue tonight will
be the low temperatures and associated frost and freeze concerns
as many places will see their coldest night of the season so
far. Similar to previous forecaster, am definitely leaning on
the cold side of the guidance envelope for tonight, and have
generally lowered the lows another degree or two.

Outside of the frost/freeze concerns, it will be an uneventful
overnight across the area.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
A very nice day is expected for Saturday. The high pressure center
will remain almost directly overhead for most of the day before
starting to shift off to the east towards evening. Dew points remain
low and we start to pick up better WAA aloft so as we mix out we
should make a strong recovery after the morning's cold start. Most
areas should make it into the low 60s, with a few mid 60s possible.
Dry conditions expected with plenty of sunshine. Winds will also be
light, gradually turning more southwesterly during the
afternoon.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Overview: The main periods of concern in the long term are
Sunday when our area could be on the northwestern fringe of
the precipitation shield of Nestor, and another period Tuesday
into Tuesday night with the approach of the next cold front.

Changes: No significant changes in the long term forecast with
this issuance.

Details:
Saturday night through Sunday...Tropical low pressure is
expected to move northeastward across the Carolinas on Saturday
night, before passing off the coast near Cape Hatteras on
Sunday. The low is forecast to meander off the Middle Atlantic
coast into the early part of the new week. Our region should be
on the northwestern edge of the clouds and the precipitation
associated with the system from late Saturday night into Sunday.
We will continue to mention a chance of rain for northeastern
Maryland, Delaware and southern New Jersey. While the NAM has a
track closer to the shore, the skill of the NAM is limited at
that range, so have gone with a non-NAM blend through this
period. Consequently, do not expect any significant wind
concerns for our land zones with Nestor.

Monday...Surface high pressure is expected to nose down from
the north and northeast for Monday as the clouds and rain push
out to sea.

Tuesday into Tuesday night...Strong low pressure is expected to
lift from the upper Mississippi River Valley and the western
Great Lakes on Monday into western Ontario on Tuesday. The
feature is anticipated to pull a cold front through our region
on Tuesday night. Based on the expected upper level flow and the
position of the surface low, we are favoring the slower ECMWF
timing of the front. We will continue to mention a chance of
showers ahead of and with the boundary.

Wednesday and Thursday...It appears as though high pressure
will build from the southeastern states on Wednesday to the
waters off the Middle Atlantic Coast on Thursday. We are
expecting dry weather both days.

Friday...Another cold front could approach the region at the end
of the week, but the timing of this is uncertain until we see
the timing of the mid week front.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight... VFR. Northwest winds around 5 kt or less. High
confidence.

Saturday... VFR. Light westerly or northwesterly winds in the
morning turning to the southwest in the afternoon, but speeds
remaining light at only around 5 kt. High confidence.

Outlook...

Saturday night...Starting VFR conditions, and should stay VFR for
most TAF sites. At KILG and KMIV especially, conditions could lower
to MVFR or IFR toward morning. South to east wind 6 knots or less.
High confidence on most aspects except timing of MVFR or lower
conditions at KILG and KMIV.

Sunday...MVFR or even IFR conditions are possible, especially for
the Delaware Valley sites (KPHL, KILG, KPNE, and KTTN) and the
coastal sites (KMIV and KACY) with rain and low ceilings. Moderate
confidence we will see a period of MVFR or lower at this sites, but
low confidence on the timing as it isn't likely to stick around all
day. East wind 5 to 10 knots, becoming northeast. At KMIV and KACY,
higher winds, especially in the afternoon are possible; wind speeds
of 10 to 20 kt with gusts up to 25 kt possible.

Sunday night...Lingering low clouds should clear out early in the
evening leading to mostly  VFR conditions. Northeast wind 5 to 10
knots, becoming north. High confidence

Monday...VFR conditions expected. Northeast to east wind 5 to 10
knots. High confidence.

Monday night...Starting VFR, but conditions could lower to MVFR or
even IFR with rain showers, primarily at KABE and KRDG late in the
night. East to southeast wind 5 to 10 knots. Low confidence.

Tuesday...MVFR or even IFR conditions are likely to spread across
the region through the day with periods of rain showers. High
confidence on conditions below VFR, but low confidence on the timing
of flight category changes. Southeast to south wind around 10 knots.

Tuesday night...Starting off as MVFR or IFR, but conditions should
quickly improve to VFR behind a cold front which will be crossing
the region overnight. Winds starting southerly 5 to 10 kt, but will
have an abrupt shift to northwesterly with the cold front. Moderate
confidence on the overall pattern, but low confidence on the timing.

Wednesday...Mostly VFR conditions likely. Westerly winds of 5 to 15
kt. Moderate confidence.

&&

.MARINE...
Conditions are expected to remain below SCA criteria through
Saturday. Northwest winds 10 to 15 kt tonight gradually becoming
southwest on Saturday and decreasing. Seas 2 to 3 ft.

Outlook...

Saturday night through Sunday morning...Winds and seas should stay
below SCA criteria.

Sunday afternoon through Monday morning...East and Northeast wind
gusts above 25 kt are likely. Gusts may get close to gale force, but
expect conditions to stay just below gale criteria at this time.
Waves are expected to build to 4 to 7 feet on our ocean waters.

Monday afternoon and Monday night...While wind gusts should drop
below 25 knots, waves on our ocean waters are forecast to remain in
the 4 to 6 foot range.

Tuesday...A southeast to south wind may gust in excess of 25 knots.
Waves on our ocean waters should be around 5 to 6 feet.

Tuesday night and Wednesday...an abrupt shift to northwesterly and
westerly winds with gusts above 25 kt is likely Tuesday night
continuing into Wednesday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Frost Advisory until 9 AM EDT this morning for PAZ060>062-
     101>106.
NJ...Frost Advisory until 9 AM EDT this morning for NJZ007>010-012-
     013-015-019>022-027.
     Freeze Warning until 9 AM EDT this morning for NJZ001.
DE...None.
MD...Frost Advisory until 9 AM EDT this morning for MDZ008.
MARINE...None.

&&

Synopsis...Johnson
Near Term...Meola/MPS/O'Brien
Short Term...O'Brien
Long Term...Iovino/Johnson
Aviation...Johnson/Meola/O'Brien
Marine...Johnson/O'Brien
Hazardous weather outlook, Oct 19, 12:21 AM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1221 AM EDT Sat Oct 19 2019

MDZ008-NJZ007>010-012-013-015-019>022-027-PAZ060>062-101>106-200500-
Cecil-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Southeastern Burlington-Berks-Lehigh-Northampton-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
1221 AM EDT Sat Oct 19 2019

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northeast Maryland, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001>004-MDZ012-015-019-020-NJZ014-016>018-023>026-PAZ054-055-070-
071-200500-
New Castle-Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-
Talbot-Caroline-Eastern Monmouth-Salem-Gloucester-Camden-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-Carbon-
Monroe-Delaware-Philadelphia-
1221 AM EDT Sat Oct 19 2019

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, southern New Jersey, northeast Pennsylvania and southeast
Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-200500-
Sussex-
1221 AM EDT Sat Oct 19 2019

...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northern New Jersey.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-200500-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1221 AM EDT Sat Oct 19 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

MPS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:45 PM EDTGale WarningPHI36 hr
Oct 19, 3:45 PM EDTSmall Craft AdvisoryPHI4 days

Nearby

Gale Watches in New Jersey, 2019Every gale watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.